MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE

CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE
Model Number WRN-D6
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device analysis conclusion: the device was returned for analysis.The filter sac was torn at the distal end.The distal torn section was not returned for analysis.The filter frame was able to be pulled into the retrieval catheter without issue during functional testing.It is possible that the filter was not fully captured in the retrieval catheter during removal, thereby resulting in the filter separation.However, this could not be confirmed.The root cause of the damaged filter remains undetermined.Csi id: (b)(4).
 
Event or Problem Description
The wirion filter was advanced into the superficial femoral artery (sfa).The vessel had multiple lesions, and the filter could not be advanced across the distal lesion.The lesion was predilated with 3mm balloon, but the filter still would not cross the lesion.The filter was deployed farther proximal than desired.The proximal lesion was treated with atherectomy without issue; the atherectomy device did not come into contact with the filter.Upon retrieval of the filter, the basket sheared or broke off.The physician suspected the torn portion was removed during retrieval since no components were seen on imaging in vivo, and there were no components externalized from the retrieval catheter.A non-csi filter was used to continue the procedure.The reason for the initial filter damage could not be determined by the physician or csi field staff.
 
Additional Manufacturer Narrative
Device analysis conclusion: the device was returned for analysis.The filter sac was torn at the distal end.The distal torn section was not returned for analysis.The filter frame was able to be pulled into the retrieval catheter without issue during functional testing.It is possible that the filter was not fully captured in the retrieval catheter during removal, thereby resulting in the filter separation.However, this could not be confirmed.The root cause of the damaged filter remains undetermined.(b)(4).
 
Event or Problem Description

Brand Name
WIRION EMBOLIC PROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
morgan hill
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key12851873
Report Number3004742232-2021-00391
Device Sequence Number3840236
Product Code NTE
UDI-Device Identifier10850000491882
UDI-Public(01)10850000491882(17)230521(10)0000094895
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2023
Device Model NumberWRN-D6
Device Catalogue Number7-10078-01
Device Lot Number0000094895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceWhite